Fentanyl Patch Can Be Deadly to Children
Apr 19, 2012 - 2:50:13 PM
(HealthNewsDigest.com) - Young children have died or become seriously ill from exposure to a skin patch containing a powerful pain reliever, and the Food and Drug Administration has issued a safety alert to warn patients, caregivers and health care professionals about the dangers of improperly using, storing and disposing of the fentanyl patch.
The patch contains fentanyl, used to treat patients in constant pain. An overdose of fentanyl—caused when the child either swallows the patch or applies it to his or her own skin—can cause death by slowing breathing and increasing the levels of carbon dioxide in the blood.
There have been 26 cases of accidental exposure to fentanyl since 1997, most of them involving children younger than 2 years old. There have been 10 deaths and an additional 12 cases requiring hospitalization.
For advertising and promotion on HealthNewsDigest.com please contact Mike McCurdy: tvmike13@HealthNewsDigest.com or 877-634-9180
HealthNewsDigest.com is syndicated worldwide, and our content is free to all media. www.HealthNewsDigest.com
© Copyright by HealthNewsDigest.com